Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 


Some counterexamples related to the stationary Kirchhoff equation

Authors: Jorge García-Melián and Leonelo Iturriaga
Journal: Proc. Amer. Math. Soc. 144 (2016), 3405-3411
MSC (2010): Primary 35J25, 35J60
Published electronically: January 26, 2016
MathSciNet review: 3503708
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we consider the stationary Kirchhoff equation

$\displaystyle \left \{ \begin {array}{ll} -M(\Vert u\Vert^2) \Delta u = f(x,u) ... ...ox {in }\Omega ,\\ \ \ u=0 & \hbox {on }\partial \Omega , \end{array} \right . $

where $ M$ is a continuous positive function and $ \Vert \cdot \Vert$ is the standard norm in $ H_0^1(\Omega )$. We show that the equation does not enjoy the usual comparison principles (both weak or strong) nor the sub and supersolutions method.

References [Enhancements On Off] (What's this?)

  • [1] Ghasem A. Afrouzi, Nguyen Thanh Chung, and Saleh Shakeri, Existence of positive solutions for Kirchhoff type equations, Electron. J. Differential Equations (2013), No. 180, 8. MR 3091754
  • [2] Claudianor O. Alves and Francisco Julio S. A. Corrêa, A sub-supersolution approach for a quasilinear Kirchhoff equation, J. Math. Phys. 56 (2015), no. 5, 051501, 12. MR 3390975,
  • [3] C. O. Alves, F. J. S. A. Corrêa, and T. F. Ma, Positive solutions for a quasilinear elliptic equation of Kirchhoff type, Comput. Math. Appl. 49 (2005), no. 1, 85-93. MR 2123187,
  • [4] Claudianor O. Alves and Dragoş-Pătru Covei, Existence of solution for a class of nonlocal elliptic problem via sub-supersolution method, Nonlinear Anal. Real World Appl. 23 (2015), 1-8. MR 3316619,
  • [5] M. Chipot and B. Lovat, Some remarks on nonlocal elliptic and parabolic problems, Proceedings of the Second World Congress of Nonlinear Analysts, Part 7 (Athens, 1996), 1997, pp. 4619-4627. MR 1603446,
  • [6] Nguyen Thanh Chung, An existence result for a class of Kirchhoff type systems via sub and supersolutions method, Appl. Math. Lett. 35 (2014), 95-101. MR 3212854,
  • [7] F. J. S. A. Corrêa, Silvano D. B. Menezes, and J. Ferreira, On a class of problems involving a nonlocal operator, Appl. Math. Comput. 147 (2004), no. 2, 475-489. MR 2012587 (2004i:35097),
  • [8] Giovany M. Figueiredo, Existence of a positive solution for a Kirchhoff problem type with critical growth via truncation argument, J. Math. Anal. Appl. 401 (2013), no. 2, 706-713. MR 3018020,
  • [9] Giovany M. Figueiredo, Cristian Morales-Rodrigo, João R. Santos Júnior, and Antonio Suárez, Study of a nonlinear Kirchhoff equation with non-homogeneous material, J. Math. Anal. Appl. 416 (2014), no. 2, 597-608. MR 3188726,
  • [10] Cícero Lopes Frota and Jerome A. Goldstein, Some nonlinear wave equations with acoustic boundary conditions, J. Differential Equations 164 (2000), no. 1, 92-109. MR 1761418 (2001h:35126),
  • [11] Xiaoling Han and Guowei Dai, On the sub-supersolution method for $ p(x)$-Kirchhoff type equations, J. Inequal. Appl. , posted on (2012), 2012:283, 11. MR 3017321,
  • [12] G. Kirchhoff, Mechanik, Teubner, Leipzig (1883).
  • [13] Ruyun Ma, Guowei Dai, and Chenghua Gao, Existence and multiplicity of positive solutions for a class of $ p(x)$-Kirchhoff type equations, Bound. Value Probl. , posted on (2012), 2012:16, 16. MR 2913681,

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 35J25, 35J60

Retrieve articles in all journals with MSC (2010): 35J25, 35J60

Additional Information

Jorge García-Melián
Affiliation: Departamento de Análisis Matemático, Universidad de La Laguna, C/. Astrofísico Francisco Sánchez s/n, 38271, La Laguna, Spain — and — Instituto Universitario de Estudios Avanzados (IUdEA) en Física Atómica, Molecular y Fotónica, Universidad de La Laguna, C/. Astrofísico Francisco Sánchez s/n, 38203, La Laguna, Spain

Leonelo Iturriaga
Affiliation: Departamento de Matemática, Universidad Técnica Federico Santa María, Casilla V-110, Avda. España, 1680, Valparaíso, Chile

Received by editor(s): July 20, 2015
Received by editor(s) in revised form: September 25, 2015
Published electronically: January 26, 2016
Additional Notes: The first author was partially supported by Ministerio de Ciencia e Innovación and Ministerio de Economía y Competitividad under grant MTM2011-27998 (Spain) and Conicyt MEC number 80130002 (Chile)
The second author was supported by Fondecyt number 1120524 and USM Grant 12.15.68 (Chile)
Communicated by: Joachim Krieger
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society